Son.. Metabolizes Meds too quickly?

iVillage Member
Registered: 03-28-2003
Son.. Metabolizes Meds too quickly?
3
Thu, 06-12-2003 - 10:09pm
My son who is 8 yrs old is on Metadate CD 40 mg in the mornings and Seroquel 50mg + 6-1/2 mg of Melantonin at night to get to sleep.

We are changing Dr's we are going to try to see just the Ped. for his meds. The Psy that we have been seeing wont try anything new.

Aaron's Metadate works for about 8-10 hrs on a good day and right now with the Seroquel and Melatonin it is barely helping him to sleep most nights he wakes up in the middle of the night and cant get back to sleep or it takes almost 2 hrs some nights for him to even get to sleep. We have had him on Clonidine and that got to the point where it wasnt working anymore. I have been todl that he Metabolizes everything so quickly that it needs to be changed again and again.. i am running out of options that i know of and have a 8 yr old that is bouncing off the walls some nights because he cant sleep.

I am wanting to try the new Strattera to see if that will help with the sleep issues but we arent scheduled to see the Dr. until the 25th of July.

Any Ideas??

Ava

iVillage Member
Registered: 03-25-2003
Fri, 06-13-2003 - 8:37am
Ahhh...sleeping problems, my son has never slept. He's almost 5 and started clonidine at 3 which stopped working after a while. He now takes 125mg of depakote and 37.5mg seroquel soon to be upped I hope to 50mg. He weighs about 38lbs.

Our problem, and I don't know if relates to yours, is that drugs like clonidine, seroquel, risperdal etc... have sleepiness as side effects. For my son the sleepiness side effects wear off quickly. My pdoc put it too me this way: Clonidine was developed as a high blood pressure medication, not a sleeping pill, Seroquel is an antipsychotic with a side effect of extreme drowsiness in some people, it sometimes wears off.

So I have a 5 year old who seldom falls asleep before we go to bed, usually 10 or so and has to sleep with us. It is irrelevant what I give him to sleep we always get the same results. Seroquel does make him drowsy but he fights it, I can watch him. He just does not want to go to sleep no matter what.

It's very tiring not to have any down time without your kid because they are up as late as you are.

Good luck

Elspeth

iVillage Member
Registered: 03-28-2003
Fri, 06-13-2003 - 12:26pm
Same things here.

I have heard about Clonidine being a Blood Pressure Med. and the Seroquel being Anti-psy. What exactly is the Depakote for?? Sleepign Problems I have heard of it just dont know much about it.

I am giong to go ahead and schedule an appt with the Psy. Dr. to see about changing his meds.

Thanks

Ava

iVillage Member
Registered: 03-25-2003
Fri, 06-13-2003 - 3:28pm
He's been undx with everything so he's being treated as if he has a mood disorder but might have adhd.....whatever anyway depakote is a mood stabilizer for bipolar, which at this point we've all agreed he has but they can't settle on what to "label" him as.

Elspeth

Just so you know these are the medications we have tried for sleep with no results:

Clonodine, Atarax, Chlorl Hydrate, desprimine, risperdal